Monday, July 28, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Thursday, February 12, 2009 mary egor, Community Member, asks

Q: will BuSpar cause weight gain like antidepressants do

I am comparing Lexapro to Buspar as far as weight gain

Answer This
Answers (1)
2/15/09 11:16am

Mary - Weight gain while taking Buspar is apparently not reported very frequently. This does not mean that you won't gain any weight while taking it because everyone reacts to medication differently. However, if you eat responsibly, exercise, and don't have any other major health changes it may not be a problem.

 

Rick Wirtz

 

Rick Wirtz is a Psychologist, not a psychiatrist or medical doctor. Although the majority of Psychologists are not authorized to prescribe medications or give you specific advice about them, they typically have experience working with patients who take a variety of medications. The response above is not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only and primarily to aid you in having an informed discussion with your own physician.

Reply
Lisab, Community Member
8/13/10 10:01am

I have a question - I used to be on Prozac for anxiety and it ended up helping ease my IBS-C problems tremendously. Problem was, I gained weight on it which in turn increased my anxiety all over again. I am searching for new anti-anxiety med (I was diagnosed with generalized anxiety disorder) and am wondering if there is any data on Buspar with IBS patients.

Reply
mauigirl, Community Member
3/28/12 1:48pm

Thank you so much!  Have a great day!

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By mary egor, Community Member— Last Modified: 01/02/13, First Published: 02/12/09